MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W040080150
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a nanocross to treat a severely calcified cto (chronic total occlusion) lesion in the mid left superficial femoral artery(sfa).The artery diameter and lesion length were 6mm and 350mm respectively.Physician used a non-medtronic 6fr 11cm sheath, a non-medtronic guidewire and a non-medtronic inflation device.50/50 saline/contrast mixture was used.The ifu was followed and the device was prepped without issue.The device passed through a previously deployed stent.Resistance was reported when advancing the device.Excessive force was used during delivery and withdrawal.It was reported that the physician had difficulty advancing the balloon through the deployed stent as the artery was heavily calcified.After inflating the balloon in the stent, to open up the artery, the calcified vessel recoiled and applied pressure to the balloon making it difficult to withdraw from the stented area and the patient.The physician applied force in an attempt to remove the balloon catheter, it came free but was hard to pull into the sheath.Additional force was applied, the balloon catheter came out but was lodged in the distal end of the sheath.When the sheath was removed from the patient the balloon came out with the sheath and was removed from the patient.Hemostasis was achieved and the patient experienced no adverse outcome due to the balloon dislodgment from the catheter.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8063590
Report Number2183870-2018-00510
Device Sequence Number13988606
Product Code LIT
UDI-Device Identifier00821684066768
UDI-Public00821684066768
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Catalogue NumberAB14W040080150
Device Lot NumberA449038
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR